My son is using his Malem alarm. We make sure he double voids before bedtime. He is on a 5 day course of Amoxicillin 3x a day. He was having longer stretches of dryness- a couple of days at a time. Since he has started the Amoxicillin, he is wetting every night- sometimes really small and sometimes a medium spot. Is this typical when a child is on antibiotics?
I do see this phenomenon regularly in the kids that I work with. I don't know of a medical explanation, but I do see more wetting in children who have colds, ear infections, flu etc. and who are on medications such as antibiotics, cold medicine, and acetaminophen. It seems like the body is working hard to fight off the virus or bacteria, and cannot attend to the alarm or other bodily messages.
Some parents discontinue the alarm for a few nights when the kids are most ill, then restart it when he feels better. That is perfectly fine. The good news is that once the kids are off the medication and feeling better, dryness patterns do return. Working around challenges that face families is part of getting to dryness. Ultimately, your son will be able to stay dry, no matter what the challenges are.
Comments will be approved before showing up.